Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 9, NWS New Orleans, LA

April 24, 2010Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this tornado warning at Apr 24, 2010, 5:54 AM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2010, 5:54 AM CDT (10:54 UTC)
Expired
Apr 24, 2010, 6:17 AM CDT
In force
23 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 477 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
477 m²/s²
0-3 km storm-relative helicity
593 m²/s²
Significant tornado parameter
4.9
Supercell composite
19.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WFUS54 KLIX 241054
TORLIX
LAC105-117-MSC113-147-241145-
/O.NEW.KLIX.TO.W.0009.100424T1054Z-100424T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
554 AM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 645 AM CDT

* AT 551 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KENTWOOD...
  OR 7 MILES NORTHEAST OF GREENSBURG...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OSYKA...MOUNT HERMAN...TYLERTOWN AND SALEM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3119 9002 3118 9000 3114 8999 3114 8994
      3112 8993 3079 9056 3100 9056 3100 9054
      3102 9054 3135 9004
TIME...MOT...LOC 1055Z 235DEG 43KT 3092 9052

$$
1 follow-up statement
210 
WWUS54 KLIX 241117
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 AM CDT SAT APR 24 2010

LAC105-117-MSC113-147-241125-
/O.CAN.KLIX.TO.W.0009.000000T0000Z-100424T1145Z/
WASHINGTON LA-TANGIPAHOA LA-PIKE MS-WALTHALL MS-
617 AM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR WALTHALL AND SOUTHERN PIKE COUNTIES...AND
NORTHWESTERN TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES IS
CANCELLED...

NO ROTATION WAS INDICATED. HOWEVER...THIS STORM REMAINS STRONG AND 
SMALL HAIL AND GUSTY WINDS UP TO 40 MILES AN HOUR CAN BE EXPECTED 
OVER WALTHALL COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3119 9002 3118 9000 3114 8999 3114 8994
      3112 8993 3079 9056 3100 9056 3100 9054
      3102 9054 3135 9004
TIME...MOT...LOC 1115Z 235DEG 43KT 3106 9029

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:32 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 24, 3:32 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CDT SAT APR 24 2010

.SHORT TERM...
KEEP THE EYE TO THE SKY. HAVE NEVER SEEN HELICITY VALUES THIS HIGH
IN MODELED SOUNDING PROFILES. SOME ARE HINTING AT INSANE VALUES OF
1150 M2/S2 BY 12Z. EVEN THE LOCAL MODEL(ROS) RUN IS HIGHER THAN I HAVE
EVER SEEN AT AROUND 950. LOOKING AT THE 06Z LIX SPECIAL
SOUNDING...THESE NUMBERS ARE NOT ONLY ON PAR BUT EVEN HIGHER THAN
THE GUIDANCE WAS ALLUDING TO. THE SOUNDING ALSO SHOWS WHY THESE
VALUES ARE SO HIGH...EXTREMELY STRONG VEERING AND WIND SPEED
INCREASING EXPONENTIALLY OFF THE SFC. SO BASICALLY WE WILL SEE
SPEED AND DIRECTIONAL SHEAR MAXIMIZED THIS MORNING GIVING RISE TO
TS CELLS HIGHLY CAPABLE OF PRODUCING STRONG TORNADOES. THIS
ACTIVITY WILL BE SFC BASED AND WILL GET A LITTLE BETTER CAPE VALUE
IF THE SUN IS ABLE TO PEAK THROUGH AS WELL. DON'T REALLY NEED ANY
MORE VARIABLES TO AGGREVATE THIS SITUATION. ALL ACTIVITY WILL BE
SFC BASED BY DAYLIGHT. FROM 4AM TO DAYLIGHT...ONLY TS THAT ARE
FORMING ALONG BOUNDARIES ARE GOING SFC BASED. NOT TO EXPOUND ON
THIS TOO MUCH BUT IT WILL BE A VERY CLOSELY MONITORED WEATHER
SCENARIO UNTIL THE COLD FRONT MOVES THROUGH.

HIGH PRESSURE WILL SETTLE IN WITH COOLER DEW PT TEMPS FOR A FEW
DAYS. ANOTHER REINFORCING COLD FRONT MOVES THROUGH TUE EVENING.

.LONG TERM...
THE NEXT SIGNIFICANT SYSTEM MAKES ITS WAY INTO THE AREA LATE IN
THE WEEK AND MAY BE A RAIN MAKER AS WELL AS STRONG WX.

&&

.AVIATION...
WIDESPREAD MVFR TO IFR CEILINGS PREVAILED ACROSS THE FORECAST AREA
EARLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WERE
INCREASING ACROSS THE AREA...PARTICULARLY ACROSS THE MISSISSIPPI
COASTAL AREA. CONVECTION IS EXPECTED TO IMPACT ALL OF THE TERMINALS
TODAY WITH STRONG TO SEVERE THUNDERSTORMS CERTAINLY POSSIBLE AFTER
12Z. CONVECTION WILL END FROM WEST TO EAST FROM THE LATE MORNING
HOURS TO THE MID AFTERNOON HOURS. VFR CONDITIONS ARE FORECAST FROM
LATE AFTERNOON INTO THE OVERNIGHT PERIOD TONIGHT. 11

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TODAY AND INTO TONIGHT
FOR THE COASTAL WATERS IN ADVANCE OF A COLD FRONT THAT WILL PUSH ITS
WAY EAST ACROSS THE COASTAL WATERS LATE TODAY AND TONIGHT. IT WOULD
NOT BE SURPRISING TO SEE SOME GUSTS UP TOWARD GALE FORCE EVEN OUTSIDE
OF CONVECTION BETWEEN 12Z AND 18Z AS THE AXIS OF A STRONG LOW LEVEL
JET SHIFTS EAST ACROSS THE AREA. NUMEROUS THUNDERSTORMS...SOME
STRONG TO SEVERE...ARE EXPECTED ACROSS THE COASTAL WATERS TODAY
WHICH WILL TAPER OFF DURING THE EVENING HOURS. GENERALLY TRANQUIL
CONDITIONS WILL PREVAIL AFTER TONIGHT DURING THE FORECAST PERIOD.
ANOTHER COLD FRONT WILL PUSH INTO THE COASTAL WATERS TUESDAY NIGHT
INTO WEDNESDAY. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  57  82  53 /  80  10   0  10
BTR  83  59  83  56 /  80  10   0  10
ASD  78  61  83  58 /  80  20  10  10
MSY  79  64  82  61 /  80  20  10  10
GPT  76  64  82  59 /  80  30  10  10
PQL  76  63  82  58 /  80  40  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

&&
Hazardous weather outlook, Apr 24, 5:05 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
505 AM CDT SAT APR 24 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-251015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
505 AM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
SEVERE WEATHER...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TODAY UNTIL A COLD
FRONT MOVES THROUGH THE AREA THIS AFTERNOON. THERE IS A MODERATE
RISK OF SEVERE WEATHER ACROSS SOUTHWEST MISSISSIPPI AND THE
NORTHERN FLORIDA PARISHES...AND A SLIGHT RISK OF SEVERE WEATHER
ACROSS THE REMAINDER OF THE FORECAST AREA. THE MAIN CONCERNS WILL
BE ISOLATED TORNADOES...AS WELL AS LARGE HAIL AND DAMAGING WIND.

MARINE HAZARDS...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ACROSS THE COASTAL
WATERS THROUGH THIS EVENING. WINDS OF 25 TO 30 KNOTS WILL CONTINUE
WITH GALE FORCE GUSTS POSSIBLE. SEAS OF UP TO 9 FEET CAN BE
EXPECTED...ESPECIALLY BEYOND 15 NAUTICAL MILES FROM SHORE. LOCALLY
HIGHER SEAS CAN BE EXPECTED IN AND AROUND ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RIVER FLOODING... MINOR FLOODING WILL CONTINUE ALONG THE
ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS MORNING. PLEASE MONITOR THE LATEST
OUTLOOKS AND STATEMENTS REGARDING SEVERE WEATHER POTENTIAL.

In the hours before

Special weather statement, Apr 24, 2:11 AM CDT, 3 hours 43 minutes before
MSZ082-240815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 AM CDT SAT APR 24 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY...

AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF ST. MARTIN...OR ABOUT 7
MILES NORTHWEST OF VANCLEAVE...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VANCLEAVE
AND WADE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
Special weather statement, Apr 24, 2:12 AM CDT, 3 hours 42 minutes before
MSZ081-082-240745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 AM CDT SAT APR 24 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY...
HARRISON COUNTY...

AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BILOXI...OR ABOUT 6 MILES
EAST OF LYMAN...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
Special weather statement, Apr 24, 3:41 AM CDT, 2 hours 13 minutes before
MSZ081-082-240915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 AM CDT SAT APR 24 2010

...STRONG THUNDERSTORM MOVING EAST AFFECTING JACKSON COUNTY...
HARRISON COUNTY...

AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF DIAMONDHEAD...OR ABOUT 10 MILES
SOUTHWEST OF SAUCIER...MOVING EAST NORTHEAST AT 60 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SAUCIER

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Apr 24, 4:18 AM CDT, 1 hour 36 minutes before
MSZ082-241015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 AM CDT SAT APR 24 2010

...STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON COUNTY...

AT 406 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF ST. MARTIN...OR ABOUT 11
MILES WEST OF WADE...MOVING NORTHEAST AT 30 MPH. ANOTHER STORM WAS
DETECTED EAST OF WADE. THIS STORM IS EXPECTED TO EXIT JACKSON COUNTY
BY 430 AM.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WADE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
Special weather statement, Apr 24, 5:07 AM CDT, 47 minutes before
LAZ037-038-046-048>050-241100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 AM CDT SAT APR 24 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING IBERVILLE PARISH...
LIVINGSTON PARISH...TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST.
HELENA PARISH...ASCENSION PARISH...

AT 500 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF PLAQUEMINE...OR ABOUT 5 MILES
NORTHWEST OF WHITE CASTLE...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CARVILLE...
GARDERE...OAK HILLS PLACE...PRAIRIEVILLE...WESTMINSTER...DENHAM
SPRINGS...WALKER...WATSON...LIVINGSTON...ROSELAND...MONTPELIER...
GREENSBURG AND AMITE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 5:25 AM CDT, 29 minutes before
LAZ036>038-048-050-241130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
525 AM CDT SAT APR 24 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING EAST FELICIANA
PARISH...LIVINGSTON PARISH...TANGIPAHOA PARISH...EAST BATON ROUGE
PARISH...ST. HELENA PARISH...

AT 524 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DENHAM SPRINGS...OR ABOUT 2 MILES SOUTH OF
WATSON...MOVING NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PRIDE...
MONTPELIER...DARLINGTON...GREENSBURG...ROSELAND...EASLEYVILLE...
TANGIPAHOA AND KENTWOOD

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:41 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Tangipahoa64 min
Apr 24, 6:21 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington54 min
Apr 24, 7:49 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Baton Rouge, West Feliciana26 min
Apr 24, 8:08 AM CDTTornado WarningLIXEast Feliciana, Saint Helena37 min
Apr 24, 8:30 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston, Saint Helena, Tangipahoa42 min
Apr 24, 8:48 AM CDTSpecial Marine WarningLIX42 min
Apr 24, 9:10 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington41 min
Apr 24, 9:19 AM CDTSpecial Marine WarningLIX56 min
Apr 24, 9:26 AM CDTSevere Thunderstorm WarningLIXWashington64 min
Apr 24, 11:40 AM CDTSpecial Marine WarningLIX65 min
Apr 24, 12:33 PM CDTSpecial Marine WarningLIX31 min
Apr 24, 12:40 PM CDTSpecial Marine WarningLIX35 min
Apr 24, 2:41 PM CDTSpecial Marine WarningLIX64 min
Apr 24, 3:41 PM CDTSmall Craft AdvisoryLIX5 hr
Apr 24, 3:52 PM CDTCoastal Flood WarningLIX8 hr
Apr 24, 4:27 PM CDTSpecial Marine WarningLIX93 min
Apr 24, 4:54 PM CDTSpecial Marine WarningLIX51 min
Apr 24, 2:16 AM CDTSevere Thunderstorm WarningLIXJackson29 min
Apr 24, 5:45 AM CDTSevere Thunderstorm WarningLIXWalthall30 min
Apr 24, 10:03 AM CDTTornado WarningLIXPearl River27 min
Apr 24, 4:27 PM CDTCoastal Flood AdvisoryLIX3 hr

Nearby

Tornado Warnings in Louisiana, 2010Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.